Hi has anyone had bone cancer after anal cancer? I’ve been having some shooting pain in my right shin sometimes throbbing too feels like it should be swollen from the knee down to ankle, now started with same shooting pain in my right breast. I’ve had pain and discomfort in my hips back and groin from the radiotherapy. Made appointment with our new gp and he’s wanting a blood test to check for bone cancer?! That was a shock!! . I’m sure it’s not it could be something to do with me starting statins also from the radiotherapy I’ve had. What I find alarming is I am starting to get very tired again when I say tired it’s that draining feeling needing to be in bed. Maybe I’m reading to much into it and it’s because it’s the summer holidays and more things on.
I can't answer your question although I can totally understand where you are coming from. Every new ache and pain gets me thinking and I know I am not alone in this. I think we all have to deal with the aftermath of a cancer diagnosis and imaginations run riot. Your new GP is being thorough, although dare I say a bit overzealous in sharing his thoughts? I don't know when your next appointment with the oncologist is, but it may be an idea to bring that forward, if anything to put your mind to rest.
Being fatigued is something that can happen months after treatment ends, not necessarily at the time of treatment. But the best thing is to get that checked too by your oncologist. Not that they can do anything about it (I know, I have fatigue too) but to rule out any other cause.
My heart goes out to you; I do hope you get some (good) answers and quickly, and that you can settle and enjoy the rest of the summer.
Sending you a big hug
I worry about bones in general after that heavy pelvic raditation. I take calcium supplements and am getting some weights added back into my (rather wimpy) workout regimen. Checking for cancer makes sense under the circumstances. Can you ask him to also do a bone density check, just to make sure the shooting pains aren't related to bone loss?
I had to quit statins when they first came out, a gazillion years ago. My then-GP insisted that they had NO side effects (wrong, buster) but I had fatigue and bad muscle aches which went away when I quit them.
I've been exhausted lately. Got a GP appointment coming up. But I think it's just the old Treatment Fatique, swooping in to remind me that although it's now been over a year, I'm still recovering.
I think we need to be kind to ourselves, and rest when our bodies demand it.
Hope all is well with you, GreenNanny.
The first step would be to get a plain X-ray of the shin bone. I’m not sure wether Mets from anal cancer are radioopaque, meaning that they show up as white spots, or not. Your GP could definitely order that. You would then know if it was a white spot that you’d need to see your oncologist sooner. If nothing shows up on the plain X-ray, then you could try to see the oncologist sooner.
im not 100% sure, but I don’t think anal cancer usually goes to bone.
Still, I would get the X-ray of your tibia(shin bone) ASAP.
Statins usually don’t cause pain in one joint, they usually cause aching in both legs for example. I’m 72, so I understand all the aches and pains we all get as we age. First one spot hurts, and just when it resolves, something else starts hurting. I’m not sure about a blood test for bone cancer, unless you’re a guy and he’s checking a PSA, lol, for prostate cancer!
I wasn’t sure if you said you had swelling, but sudden swelling in one extremity could be a blood clot. Unfortunately, people with cancer have a higher risk for blood clots.
Also, arthritis in the knee can cause pain in the lower leg.
If the pain comes and goes, it’s less likely to be cancer.
Hope this helps and you get the situation resolved quickly!